I am a 25 year old male that is 6'1 and 85 kgs (190 lbs) and today is day 120 on accutane (roughly 4 months) I started out on 20 mg the first month, 40 mg month 2, and 60 mgs month 3 and 4 alternating between 40 mg one day and 80 mg the next. I am still breaking out on both my face and my back and chest but am starting to experience side effects that have caused me to have to temporarily stop taking the accutane twice in the last month. 3 weeks ago I had my 1st eye infection of my entire life in my right eye so I went to an opthamalogist and he told me to stop taking the accutane for a week and put me on doxyclince hyclate 100mg twice a day and eurithromyocin gel that knocked the infection out. I consulted with my dermatologist after the infection was over and we decided to up my dose to 80 mg (40 x 2/ day) when I resumed taking the accutane to try and speed up the process and to start seeing better results. I have been taking 80 mg for the last two weeks but now I have developed the same infection but in my other eye. Once again the doctor has orderd me to stop taking the accutane for a week and wants to lower my dosage to 40mgs a day to try and get rid of these sides in a few days once the infection has passed. I am still breaking out on my face but the acne on my back and chest which is cystice and the main reason why I took accutane is about 75% better. If I stop taking the accutane now will I lose all the progress made? My dermatologist told me that the accutane has so much momentum after taking it for 4 months that my skin might continue to improve without having to take it any more since I've been on it for 16 weeks and told me that my skin shouldn't go back to the way it was before. I am at odds end about what to do because I am afraid about having long term, permanent eye problems and other side effects from this drug. Do you think that its worth trying to take 40 mg a day for 2-3 more months to clear my skin like my dermatologist wants because this will still not put me at the cumulative effective dosage for someone my weight and the acne may return? In your professional opinion, will the dry eyes and infections go away once I stop takign the accutane or should I stop taking it permanently?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.